Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235841] of Robert Calderbank

Papers Published

  1. Diggavi, SN; Al-Dhahir, N; Calderbank, AR, Diversity-Embedded Space-Time Codes, Conference Record / IEEE Global Telecommunications Conference, vol. 4 (2003), pp. 1909-1914
    (last updated on 2017/12/15)

    Abstract:
    Rate and diversity impose a fundamental trade-off in space-time coding. High-rate space-time codes come at a cost of lower diversity, and high reliability (diversity) implies a lower rate. In this paper we explore a different point of view where we design high-rate space-time codes that have a high-diversity code embedded within them. This allows a form of communication where the high-rate code opportunistically takes advantage of good channel realizations whereas the embedded high-diversity code ensures that at least part of the information is received reliably. We explore this point of view with design issues, along with some preliminary progress on code constructions and some information-theoretic considerations.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320